Tornadoes · United States · Colorado · 2005
F0 tornado, Lincoln County, Colorado, June 2, 2005
This F0 tornado ran 0.1 miles across Lincoln County on June 2, 2005, touching down at 6:50 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 2, 2005
- Touchdown
- 6:50 PM MDT (00:50 UTC)
- Path length
- 0.1 miles (0.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Lincoln County
- Touchdown point
- 39.300, -103.270
- Lift-off point
- 39.300, -103.270
- Record number
- 948
The warnings
34 minutes of warning. NWS BOU issued a tornado warning for this county at 00:16 UTC, 34 minutes before the tornado touched down, in force until 01:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:37 UTC | 00:15 UTC | Tornado Warning | BOU |
| 00:16 UTC | 01:00 UTC | Tornado Warning | BOU |
| 00:59 UTC | 01:19 UTC | Tornado Warning | BOU |
| 01:06 UTC | 01:45 UTC | Tornado Warning | BOU |
| 01:43 UTC | 02:15 UTC | Tornado Warning | BOU |
| 02:08 UTC | 03:00 UTC | Tornado Warning | BOU |
| 03:03 UTC | 03:40 UTC | Severe Thunderstorm Warning | BOU |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 20:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the tornado touched down at Jun 2, 3:30 PM MDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 3:30 PM MDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT THU JUN 2 2005 .SHORT TERM...MOIST UNSTABLE CONDITIONS RESIDE ON THE PLAINS... WITH THE BEST LOW LEVEL MOISTURE/ BEST CAPE EAST OF THE URBAN CORRIDOR. EAST AND SOUTHEAST FLOW WILL KEEP MOISTURE IN PLACE OVERNIGHT....SO EXISTING STORMS WILL SLOWLY WORK EAST WITH MORE SEVERE WEATHER EXPECTED THIS EVENING...AND STORMS ENDING SLOWLY LATE WITH SOME RESIDUAL SHOWERS OVERNIGHT. AN UPPER TROUGH IN IDAHO WILL SLOWLY DROP TO WESTERN COLORADO LATE FRIDAY. THIS WILL ALLOW FOR ANOTHER ROUND OF AFTERNOON THUNDERSTORMS ACROSS THE CWA ON FRIDAY. SEVERE WEATHER MAY AGAIN BE A POSSIBILITY ON THE PLAINS. .LONG TERM...ONGOING SVR WX THREAT PRECLUDES A LENGTHY DISCOURSE ON THE LONG TERM FCST. BUT IT APPEARS TSTMS WL CONTINUE INTO FRIDAY NIGHT...ALTHOUGH MOST OF THE CONVECTION SHUD BE WELL EAST OF THE DENVER AREA BY FRI NIGHT. WL INCRS POPS ACRS THE ERN AND NERN CORNER OF THE PLAINS FOR EVENING STORMS WHICH SHOULD EXIT THE AREA BEFORE MIDNIGHT. SOME SVR THREAT WL CONTINUE...BUT SINCE SHEAR IS LESS ROBUST TMRW...HAIL WL BE THE PRIMARY THREAT. LOOKING AT SATURDAY...NAM AND GFS RADICALLY DIFFERENT WITH WK DISTURBANCE MOVG THRU IN THE AFTN. NAM DOESNT REALLY DVLP MUCH WITH THIS FEATURE UNTIL IT IS EAST OF THE AREA IN NEBR. GFS CLOSES A WK H5 LOW OVR THE CNTR OF THE STATE WITH MUCH COOLER AIR IN PLACE IN THE AFTN. WL EASE BACK ON TEMPS A LTL SAT BUT OTWS WL WAIT FOR ANOTHER RUN TO SEE IF THERE IS BTR AGMNT BTWN THE TWO MDLS. LONG RANGE MDLS STILL CONTINUE TO SUPPORT THE LONGWAVE TROF ACRS THE WEST FOR THE NEXT SVRL DAYS. THERE WILL BE A PERIOD OF DRYING OUT AND WARMING UP BEGINNING SUNDAY...BUT ANOTHER SET OF DISTURBANCES WL MOV INTO THE AREA WED WHICH MAY SET OFF ANOTHER ROUND OF STORMS FOR THE LATTER HALF OF THE WEEK. && .BOU...NONE. && RTG/046
Hazardous weather outlook, Jun 2, 11:02 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1102 AM MDT THU JUN 02 2005 COZ030>051-031200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1102 AM MDT THU JUN 02 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE WEATHER IN THE FORM OF TORNADOES AND LARGE HAIL IS LIKELY TODAY...THE QUESTION IS WHERE. DEWPOINTS HAVE BEEN DROPPING INTO THE LOW 40S IN THE DENVER METRO AREA...REDUCING THE THREAT OF SEVERE WEATHER. FURTHER EAST...FROM SYDNEY TO BRUSH TO LIMON...WE EXPECT DEWPOINTS TO LINGER IN THE THE LOWER TO MID 50S THIS AFTERNOON. THIS MOIST AIR WILL COMBINE WITH A SURFACE LOW IN SOUTHEAST COLORADO... AND AN APPROACHING UPPER TROUGH...TO GIVE THIS AREA A MODERATE RISK OF SEVERE WEATHER. THE AIRMASS IS EXPECTED TO BE QUITE UNSTABLE... WITH SUFFICIENT SHEAR TO PRODUCE SOME SUPERCELL THUNDERSTORMS WITH TORNADOES AND GOLFBALL TO BASEBALL HAIL. OVER THE PALMER DIVIDE...DEWPOINTS ARE IN THE LOWER TO MID 40S...BUT THE WINDS AT MONUMENT WERE INCREASING FROM THE EAST...SO DEWPOINTS SHOULD INCREASE...AND THERE SHOULD BE A SLIGHT RISK OF SEVERE WEATHER OVER THE PALMER DIVIDE THIS AFTERNOON INTO EARLY EVENING. IT WILL ALSO BE A STORMY DAY IN THE MOUNTAINS. A JET STREAM WILL REMAIN OVER THE NORTHERN MOUNTAINS...AND NORTH OF INTERSTATE 70 IT WILL BE MOSTLY CLOUDY WITH SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIMILAR WEATHER CONDITIONS WILL PERSIST FRIDAY...THUS ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ON THE PLAINS. THERE WILL SLIGHTLY LESS SHEAR IN THE ATMOSPHERE TOMORROW...SO HAIL WILL BE THE PRIMARY THREAT FROM SEVERE WEATHER. LESS THUNDERSTORM ACTIVITY IS EXPECTED THIS WEEKEND AS DRIER AND MORE STABLE CONDITIONS MOVE INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED AFTER 1 PM. RTG/RFK
In the hours before
Local storm report, Jun 2, 5:45 PM MDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
545 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
HOLES IN PORCH ROOF
0540 PM HAIL 4 SE CEDAR POINT 39.31N 103.76W
06/02/2005 4.25 INCH ELBERT CO TRAINED SPOTTER
0529 PM HEAVY RAIN AGATE 39.47N 103.95W
06/02/2005 0.00 INCH ELBERT CO TRAINED SPOTTER
1 INCH PER HOUR WITH PEA SIZE HAIL
0522 PM HAIL AGATE 39.47N 103.95W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
DAMAGE TO WHEAT FIELD AND 3/4 INCH RAIN PER HOUR
0514 PM HAIL 6 SW WOODROW 39.92N 103.66W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
2-3 INCHES DEEP 6-8 INCHES WATER RUNNING OVER ROAD
0509 PM HAIL 9 N LINDON 39.85N 103.42W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
FUNNEL BUT NO TOUCHDOWN
0506 PM HAIL 6 S WOODROW 39.89N 103.58W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
DAMAGED WHEAT FIELDS
0450 PM HAIL 11 S WOODROW 39.82N 103.58W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0450 PM HAIL 6 NNW LAST CHANCE 39.81N 103.63W
06/02/2005 2.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0448 PM TORNADO 11 NE KIOWA 39.46N 104.32W
06/02/2005 ELBERT CO TRAINED SPOTTER
0446 PM HAIL 9 N LAST CHANCE 39.86N 103.61W
06/02/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
0438 PM TORNADO KIOWA 39.35N 104.46W
06/02/2005 ELBERT CO TRAINED SPOTTER
0437 PM TORNADO 6 S WOODROW 39.89N 103.58W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0433 PM HAIL LAST CHANCE 39.73N 103.58W
06/02/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0420 PM HAIL SHAMROCK 39.89N 103.81W
06/02/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0405 PM HAIL 2 ESE BERTHOUD 40.29N 105.04W
06/02/2005 0.88 INCH WELD CO TRAINED SPOTTER
DAMAGE TO BEET FIELDS
0353 PM TORNADO LEADER 39.90N 104.06W
06/02/2005 ADAMS CO TRAINED SPOTTER
0339 PM HAIL 11 W LEADER 39.92N 104.26W
06/02/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL 3 N ALLENSPARK 40.24N 105.52W
06/02/2005 0.75 INCH BOULDER CO TRAINED SPOTTER
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 2, 5:53 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
553 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 7 S AGATE 39.37N 103.95W
06/02/2005 1.00 INCH ELBERT CO TRAINED SPOTTER
0544 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
HOLES IN PORCH ROOF
0540 PM HAIL 4 SE CEDAR POINT 39.31N 103.76W
06/02/2005 4.25 INCH ELBERT CO TRAINED SPOTTER
0540 PM HAIL 13 S BENNETT 39.57N 104.42W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM HEAVY RAIN AGATE 39.47N 103.95W
06/02/2005 0.00 INCH ELBERT CO TRAINED SPOTTER
1 INCH PER HOUR WITH PEA SIZE HAIL
0522 PM HAIL AGATE 39.47N 103.95W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
DAMAGE TO WHEAT FIELD AND 3/4 INCH RAIN PER HOUR
0514 PM HAIL 6 SW WOODROW 39.92N 103.66W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
2-3 INCHES DEEP 6-8 INCHES WATER RUNNING OVER ROAD
0509 PM HAIL 9 N LINDON 39.85N 103.42W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
FUNNEL BUT NO TOUCHDOWN
0506 PM HAIL 6 S WOODROW 39.89N 103.58W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
DAMAGED WHEAT FIELDS
0450 PM HAIL 11 S WOODROW 39.82N 103.58W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0450 PM HAIL 6 NNW LAST CHANCE 39.81N 103.63W
06/02/2005 2.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0448 PM TORNADO 11 NE KIOWA 39.46N 104.32W
06/02/2005 ELBERT CO TRAINED SPOTTER
0446 PM HAIL 9 N LAST CHANCE 39.86N 103.61W
06/02/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
0438 PM TORNADO KIOWA 39.35N 104.46W
06/02/2005 ELBERT CO TRAINED SPOTTER
0437 PM TORNADO 6 S WOODROW 39.89N 103.58W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0433 PM HAIL LAST CHANCE 39.73N 103.58W
06/02/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0420 PM HAIL SHAMROCK 39.89N 103.81W
06/02/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0405 PM HAIL 2 ESE BERTHOUD 40.29N 105.04W
06/02/2005 0.88 INCH WELD CO TRAINED SPOTTER
DAMAGE TO BEET FIELDS
0353 PM TORNADO LEADER 39.90N 104.06W
06/02/2005 ADAMS CO TRAINED SPOTTER
0339 PM HAIL 11 W LEADER 39.92N 104.26W
06/02/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL 3 N ALLENSPARK 40.24N 105.52W
06/02/2005 0.75 INCH BOULDER CO TRAINED SPOTTER
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 2, 6:10 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
610 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM HAIL 8 NW LIMON 39.35N 103.79W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
BROKEN WINDOWS
0555 PM TSTM WND DMG LIMON 39.27N 103.69W
06/02/2005 LINCOLN CO LAW ENFORCEMENT
LOTS OF DAMAGE
0552 PM HAIL 7 S AGATE 39.37N 103.95W
06/02/2005 1.00 INCH ELBERT CO TRAINED SPOTTER
0550 PM HAIL 10 W ARICKAREE SCHOOL 39.75N 103.22W
06/02/2005 1.50 INCH WASHINGTON CO TRAINED SPOTTER
0550 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 3.00 INCH ELBERT CO TRAINED SPOTTER
BROKE ALL STORM WINDOWS ON NORTH SIDE OF HOUSE. 3/4 INCH
RAIN WITH STORM.
0544 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
HOLES IN PORCH ROOF
0540 PM HAIL 13 S BENNETT 39.57N 104.42W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
0540 PM HAIL 4 SE CEDAR POINT 39.31N 103.76W
06/02/2005 4.25 INCH ELBERT CO TRAINED SPOTTER
0529 PM HEAVY RAIN AGATE 39.47N 103.95W
06/02/2005 0.00 INCH ELBERT CO TRAINED SPOTTER
1 INCH PER HOUR WITH PEA SIZE HAIL
0522 PM HAIL AGATE 39.47N 103.95W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
DAMAGE TO WHEAT FIELD AND 3/4 INCH RAIN PER HOUR
0514 PM HAIL 6 SW WOODROW 39.92N 103.66W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
2-3 INCHES DEEP 6-8 INCHES WATER RUNNING OVER ROAD
0509 PM HAIL 9 N LINDON 39.85N 103.42W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
FUNNEL BUT NO TOUCHDOWN
0506 PM HAIL 6 S WOODROW 39.89N 103.58W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
DAMAGED WHEAT FIELDS
0450 PM HAIL 6 NNW LAST CHANCE 39.81N 103.63W
06/02/2005 2.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0450 PM HAIL 11 S WOODROW 39.82N 103.58W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0448 PM TORNADO 11 NE KIOWA 39.46N 104.32W
06/02/2005 ELBERT CO TRAINED SPOTTER
0446 PM HAIL 9 N LAST CHANCE 39.86N 103.61W
06/02/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
0438 PM TORNADO KIOWA 39.35N 104.46W
06/02/2005 ELBERT CO TRAINED SPOTTER
0437 PM TORNADO 6 S WOODROW 39.89N 103.58W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0433 PM HAIL LAST CHANCE 39.73N 103.58W
06/02/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0433 PM HAIL 4 ESE SHAMROCK 39.87N 103.74W
06/02/2005 4.00 INCH ADAMS CO TRAINED SPOTTER
KNOCKED OUT ALL WINDOWS ON WEST SIDE WITH ROOF DAMAGE
0420 PM HAIL SHAMROCK 39.89N 103.81W
06/02/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0405 PM HAIL 2 ESE BERTHOUD 40.29N 105.04W
06/02/2005 0.88 INCH WELD CO TRAINED SPOTTER
DAMAGE TO BEET FIELDS
0353 PM TORNADO LEADER 39.90N 104.06W
06/02/2005 ADAMS CO TRAINED SPOTTER
0339 PM HAIL 11 W LEADER 39.92N 104.26W
06/02/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL 3 N ALLENSPARK 40.24N 105.52W
06/02/2005 0.75 INCH BOULDER CO TRAINED SPOTTER
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 2, 6:16 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
616 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 N ARICKAREE SCHOOL 39.79N 103.03W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
4 WINDOWS BROKEN ON WEST SIDE OF HOUSE
0604 PM TORNADO 6 NW COPE 39.73N 102.93W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0557 PM HAIL 8 NW LIMON 39.35N 103.79W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
BROKEN WINDOWS
0555 PM TSTM WND DMG LIMON 39.27N 103.69W
06/02/2005 LINCOLN CO LAW ENFORCEMENT
LOTS OF DAMAGE
0552 PM HAIL 7 S AGATE 39.37N 103.95W
06/02/2005 1.00 INCH ELBERT CO TRAINED SPOTTER
0550 PM HAIL 10 W ARICKAREE SCHOOL 39.75N 103.22W
06/02/2005 1.50 INCH WASHINGTON CO TRAINED SPOTTER
0550 PM HAIL 2 NNW ARICKAREE SCHOOL 39.77N 103.04W
06/02/2005 0.25 INCH WASHINGTON CO TRAINED SPOTTER
DENTED UP CARS
0550 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 3.00 INCH ELBERT CO TRAINED SPOTTER
BROKE ALL STORM WINDOWS ON NORTH SIDE OF HOUSE. 3/4 INCH
RAIN WITH STORM.
0544 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
HOLES IN PORCH ROOF
0540 PM HAIL 4 SE CEDAR POINT 39.31N 103.76W
06/02/2005 4.25 INCH ELBERT CO TRAINED SPOTTER
0540 PM HAIL 13 S BENNETT 39.57N 104.42W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM HEAVY RAIN AGATE 39.47N 103.95W
06/02/2005 0.00 INCH ELBERT CO TRAINED SPOTTER
1 INCH PER HOUR WITH PEA SIZE HAIL
0522 PM HAIL AGATE 39.47N 103.95W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
DAMAGE TO WHEAT FIELD AND 3/4 INCH RAIN PER HOUR
0514 PM HAIL 6 SW WOODROW 39.92N 103.66W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
2-3 INCHES DEEP 6-8 INCHES WATER RUNNING OVER ROAD
0509 PM HAIL 9 N LINDON 39.85N 103.42W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
FUNNEL BUT NO TOUCHDOWN
0506 PM HAIL 6 S WOODROW 39.89N 103.58W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
DAMAGED WHEAT FIELDS
0450 PM HAIL 11 S WOODROW 39.82N 103.58W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0450 PM HAIL 6 NNW LAST CHANCE 39.81N 103.63W
06/02/2005 2.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0448 PM TORNADO 11 NE KIOWA 39.46N 104.32W
06/02/2005 ELBERT CO TRAINED SPOTTER
0446 PM HAIL 9 N LAST CHANCE 39.86N 103.61W
06/02/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
0438 PM TORNADO KIOWA 39.35N 104.46W
06/02/2005 ELBERT CO TRAINED SPOTTER
0437 PM TORNADO 6 S WOODROW 39.89N 103.58W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0433 PM HAIL LAST CHANCE 39.73N 103.58W
06/02/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0433 PM HAIL 4 ESE SHAMROCK 39.87N 103.74W
06/02/2005 4.00 INCH ADAMS CO TRAINED SPOTTER
KNOCKED OUT ALL WINDOWS ON WEST SIDE WITH ROOF DAMAGE
0420 PM HAIL SHAMROCK 39.89N 103.81W
06/02/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0405 PM HAIL 2 ESE BERTHOUD 40.29N 105.04W
06/02/2005 0.88 INCH WELD CO TRAINED SPOTTER
DAMAGE TO BEET FIELDS
0353 PM TORNADO LEADER 39.90N 104.06W
06/02/2005 ADAMS CO TRAINED SPOTTER
0339 PM HAIL 11 W LEADER 39.92N 104.26W
06/02/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL 3 N ALLENSPARK 40.24N 105.52W
06/02/2005 0.75 INCH BOULDER CO TRAINED SPOTTER
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 2, 6:24 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
624 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 3 N ARICKAREE SCHOOL 39.79N 103.03W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
4 WINDOWS BROKEN ON WEST SIDE OF HOUSE
0604 PM TORNADO 6 NW COPE 39.73N 102.93W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0600 PM HAIL 8 N GENOA 39.39N 103.50W
06/02/2005 1.00 INCH LINCOLN CO LAW ENFORCEMENT
0600 PM HAIL 8 N LIMON 39.38N 103.69W
06/02/2005 1.75 INCH LINCOLN CO LAW ENFORCEMENT
0557 PM HAIL 8 NW LIMON 39.35N 103.79W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
BROKEN WINDOWS
0555 PM TSTM WND DMG LIMON 39.27N 103.69W
06/02/2005 LINCOLN CO LAW ENFORCEMENT
LOTS OF DAMAGE
0552 PM HAIL 7 S AGATE 39.37N 103.95W
06/02/2005 1.00 INCH ELBERT CO TRAINED SPOTTER
0550 PM HAIL 2 NNW ARICKAREE SCHOOL 39.77N 103.04W
06/02/2005 0.25 INCH WASHINGTON CO TRAINED SPOTTER
DENTED UP CARS
0550 PM HAIL 10 W ARICKAREE SCHOOL 39.75N 103.22W
06/02/2005 1.50 INCH WASHINGTON CO TRAINED SPOTTER
0550 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 3.00 INCH ELBERT CO TRAINED SPOTTER
BROKE ALL STORM WINDOWS ON NORTH SIDE OF HOUSE. 3/4 INCH
RAIN WITH STORM.
0544 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
HOLES IN PORCH ROOF
0540 PM HAIL 4 SE CEDAR POINT 39.31N 103.76W
06/02/2005 4.25 INCH ELBERT CO TRAINED SPOTTER
0540 PM HAIL 13 S BENNETT 39.57N 104.42W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
0529 PM HEAVY RAIN AGATE 39.47N 103.95W
06/02/2005 0.00 INCH ELBERT CO TRAINED SPOTTER
1 INCH PER HOUR WITH PEA SIZE HAIL
0522 PM HAIL AGATE 39.47N 103.95W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
DAMAGE TO WHEAT FIELD AND 3/4 INCH RAIN PER HOUR
0514 PM HAIL 6 SW WOODROW 39.92N 103.66W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
2-3 INCHES DEEP 6-8 INCHES WATER RUNNING OVER ROAD
0509 PM HAIL 9 N LINDON 39.85N 103.42W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
FUNNEL BUT NO TOUCHDOWN
0506 PM HAIL 6 S WOODROW 39.89N 103.58W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
DAMAGED WHEAT FIELDS
0450 PM HAIL 6 NNW LAST CHANCE 39.81N 103.63W
06/02/2005 2.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0450 PM HAIL 11 S WOODROW 39.82N 103.58W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0448 PM TORNADO 11 NE KIOWA 39.46N 104.32W
06/02/2005 ELBERT CO TRAINED SPOTTER
0446 PM HAIL 9 N LAST CHANCE 39.86N 103.61W
06/02/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
0438 PM TORNADO KIOWA 39.35N 104.46W
06/02/2005 ELBERT CO TRAINED SPOTTER
0437 PM TORNADO 6 S WOODROW 39.89N 103.58W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0433 PM HAIL LAST CHANCE 39.73N 103.58W
06/02/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0433 PM HAIL 4 ESE SHAMROCK 39.87N 103.74W
06/02/2005 4.00 INCH ADAMS CO TRAINED SPOTTER
KNOCKED OUT ALL WINDOWS ON WEST SIDE WITH ROOF DAMAGE
0420 PM HAIL SHAMROCK 39.89N 103.81W
06/02/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0405 PM HAIL 2 ESE BERTHOUD 40.29N 105.04W
06/02/2005 0.88 INCH WELD CO TRAINED SPOTTER
DAMAGE TO BEET FIELDS
0353 PM TORNADO LEADER 39.90N 104.06W
06/02/2005 ADAMS CO TRAINED SPOTTER
0339 PM HAIL 11 W LEADER 39.92N 104.26W
06/02/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL 3 N ALLENSPARK 40.24N 105.52W
06/02/2005 0.75 INCH BOULDER CO TRAINED SPOTTER
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYLocal storm report, Jun 2, 6:48 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
648 PM MDT THU JUN 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL E GENOA 39.28N 103.50W
06/02/2005 1.75 INCH LINCOLN CO TRAINED SPOTTER
0625 PM HAIL 2 NE GENOA 39.30N 103.47W
06/02/2005 2.00 INCH LINCOLN CO TRAINED SPOTTER
0608 PM HAIL 3 N ARICKAREE SCHOOL 39.79N 103.03W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
4 WINDOWS BROKEN ON WEST SIDE OF HOUSE
0604 PM TORNADO 6 NW COPE 39.73N 102.93W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0600 PM HAIL 8 N LIMON 39.38N 103.69W
06/02/2005 1.75 INCH LINCOLN CO LAW ENFORCEMENT
0600 PM HAIL 8 N GENOA 39.39N 103.50W
06/02/2005 1.00 INCH LINCOLN CO LAW ENFORCEMENT
0557 PM HAIL 8 NW LIMON 39.35N 103.79W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
BROKEN WINDOWS
0555 PM TSTM WND DMG LIMON 39.27N 103.69W
06/02/2005 LINCOLN CO LAW ENFORCEMENT
LOTS OF DAMAGE
0552 PM HAIL 7 S AGATE 39.37N 103.95W
06/02/2005 1.00 INCH ELBERT CO TRAINED SPOTTER
0550 PM HAIL 10 W ARICKAREE SCHOOL 39.75N 103.22W
06/02/2005 1.50 INCH WASHINGTON CO TRAINED SPOTTER
0550 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 3.00 INCH ELBERT CO TRAINED SPOTTER
BROKE ALL STORM WINDOWS ON NORTH SIDE OF HOUSE. 3/4 INCH
RAIN WITH STORM.
0550 PM HAIL 2 NNW ARICKAREE SCHOOL 39.77N 103.04W
06/02/2005 0.25 INCH WASHINGTON CO TRAINED SPOTTER
DENTED UP CARS
0544 PM HAIL 14 NW LIMON 39.41N 103.87W
06/02/2005 2.75 INCH ELBERT CO TRAINED SPOTTER
HOLES IN PORCH ROOF
0540 PM HAIL 13 S BENNETT 39.57N 104.42W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
0540 PM HAIL 4 SE CEDAR POINT 39.31N 103.76W
06/02/2005 4.25 INCH ELBERT CO TRAINED SPOTTER
0529 PM HEAVY RAIN AGATE 39.47N 103.95W
06/02/2005 0.00 INCH ELBERT CO TRAINED SPOTTER
1 INCH PER HOUR WITH PEA SIZE HAIL
0522 PM HAIL AGATE 39.47N 103.95W
06/02/2005 0.75 INCH ELBERT CO TRAINED SPOTTER
DAMAGE TO WHEAT FIELD AND 3/4 INCH RAIN PER HOUR
0514 PM HAIL 6 SW WOODROW 39.92N 103.66W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
2-3 INCHES DEEP 6-8 INCHES WATER RUNNING OVER ROAD
0509 PM HAIL 9 N LINDON 39.85N 103.42W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
FUNNEL BUT NO TOUCHDOWN
0506 PM HAIL 6 S WOODROW 39.89N 103.58W
06/02/2005 0.75 INCH WASHINGTON CO TRAINED SPOTTER
DAMAGED WHEAT FIELDS
0450 PM HAIL 11 S WOODROW 39.82N 103.58W
06/02/2005 1.75 INCH WASHINGTON CO TRAINED SPOTTER
0450 PM HAIL 6 NNW LAST CHANCE 39.81N 103.63W
06/02/2005 2.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0448 PM TORNADO 11 NE KIOWA 39.46N 104.32W
06/02/2005 ELBERT CO TRAINED SPOTTER
0446 PM HAIL 9 N LAST CHANCE 39.86N 103.61W
06/02/2005 0.88 INCH WASHINGTON CO TRAINED SPOTTER
0438 PM TORNADO KIOWA 39.35N 104.46W
06/02/2005 ELBERT CO TRAINED SPOTTER
0437 PM TORNADO 6 S WOODROW 39.89N 103.58W
06/02/2005 WASHINGTON CO TRAINED SPOTTER
0433 PM HAIL 4 ESE SHAMROCK 39.87N 103.74W
06/02/2005 4.00 INCH ADAMS CO TRAINED SPOTTER
KNOCKED OUT ALL WINDOWS ON WEST SIDE WITH ROOF DAMAGE
0433 PM HAIL LAST CHANCE 39.73N 103.58W
06/02/2005 1.00 INCH WASHINGTON CO TRAINED SPOTTER
BROKEN WINDOWS
0420 PM HAIL SHAMROCK 39.89N 103.81W
06/02/2005 1.00 INCH ADAMS CO TRAINED SPOTTER
0405 PM HAIL 2 ESE BERTHOUD 40.29N 105.04W
06/02/2005 0.88 INCH WELD CO TRAINED SPOTTER
DAMAGE TO BEET FIELDS
0353 PM TORNADO LEADER 39.90N 104.06W
06/02/2005 ADAMS CO TRAINED SPOTTER
0339 PM HAIL 11 W LEADER 39.92N 104.26W
06/02/2005 0.75 INCH ADAMS CO TRAINED SPOTTER
0326 PM HAIL 3 N ALLENSPARK 40.24N 105.52W
06/02/2005 0.75 INCH BOULDER CO TRAINED SPOTTER
0214 PM HAIL DENVER 39.73N 104.96W
06/02/2005 1.00 INCH DENVER CO TRAINED SPOTTER
&&
RAYThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 00:00Z
0.8 hours before the tornado, 63 km from the path. June 3, 2005.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -209 J/kg
- Surface CAPE
- 243 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 705 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
- 0-3 km lapse rate
- 6.1 K/km
Denver, CO (KDNR), 12:00Z
11.2 hours after it, 63 km from the path. June 3, 2005.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -149 J/kg
- Surface CAPE
- 10 J/kg
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.8 K/km
The surface observations
Limon Municipal (LIC), 34 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:55 UTC | 74 | 52 | 140° 17 kt | 1005.4 | ||
| 23:55 UTC | 70 | 53 | 160° 25 kt | 35 | 1002.4 | |
| 00:03 UTC | 64.4 | 51.8 | 270° 21 kt | 33 | 1005.8 | -RA |
| 00:21 UTC | 62.6 | 51.8 | 10° 21 kt | 36 | 1005.8 | -RA |
| 00:29 UTC | 64.4 | 51.8 | 30° 9 kt | 26 | 1005.8 | |
| 00:55 UTC | 55 | 50 | 20° 30 kt | 40 | 1005.4 | -RA |
| 01:03 UTC | 51.8 | 48.2 | 320° 26 kt | 35 | 1007.8 | -RA BR |
| 01:08 UTC | 50 | 46.4 | 360° 37 kt | 44 | 1008.1 | +RA BR |
| 01:26 UTC | 50 | 46.4 | 20° 21 kt | 28 | 1008.5 | RA BR |
| 01:33 UTC | 50 | 46.4 | 10° 22 kt | 26 | 1008.1 | -RA |
| 01:55 UTC | 50 | 47 | 360° 14 kt | 30 | 1008.5 | RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Denver radar (KFTG), 122 km away, was scanning. The volume nearest the touchdown began at 00:48 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2005 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are
The other tornadoes of June 2, 2005
8 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 2 | 3:53 PM MDT | F0 | Adams, CO | 0.1 | 50 | |||
| June 2 | 4:37 PM MDT | F0 | Washington, CO | 0.1 | 50 | |||
| June 2 | 4:38 PM MDT | F0 | Elbert, CO | 0.1 | 50 | |||
| June 2 | 4:48 PM MDT | F0 | Elbert, CO | 0.1 | 50 | |||
| June 2 | 6:04 PM MDT | F0 | Washington, CO | 0.1 | 50 | |||
| June 2 | 6:32 PM MDT | F0 | Yuma, CO | 0.3 | 25 | |||
| June 2 | 7:03 PM MDT | F0 | Lincoln, CO | 0.1 | 50 | |||
| June 2 | 9:35 PM CDT | F1 | Cheyenne, KS | 3.0 | 75 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.